Alert archive / Missouri / Flash Flood Watches in 2007

Flash Flood Watch 3, NWS Kansas City, MO

May 23, 2007Atchison County, Holt County, Nodaway County, Missouri

NWS Kansas City, MO issued this flash flood watch at May 23, 2007, 4:15 PM CDT for Atchison County, Holt County, Nodaway County, Missouri. It took effect at May 23, 2007, 7:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 23, 2007, 4:15 PM CDT (21:15 UTC)
In effect from
May 23, 2007, 7:00 PM CDT
Expired
May 24, 2007, 9:47 AM CDT
In force
15 hr
Issued by
NWS Kansas City, MO
Flood severity
None

Counties Atchison County, MO, Holt County, MO, Nodaway County, MO

The radar

The Omaha radar (KOAX), 152 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 586 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
586 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KEAX 232115
FFAEAX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
415 PM CDT WED MAY 23 2007


MOZ001-002-011-240515-
/O.NEW.KEAX.FF.A.0003.070524T0000Z-070524T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON MO-NODAWAY-HOLT-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
MOUND CITY...OREGON
415 PM CDT WED MAY 23 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTHWEST MISSOURI...
  INCLUDING THE FOLLOWING AREAS...ATCHISON MO...HOLT AND NODAWAY.

* THROUGH THURSDAY MORNING

* SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS EVENING ALONG
  A STATIONARY FRONT EXTENDING FROM NORTHEASTERN KANSAS TO
  SOUTHWESTERN IOWA. ALTHOUGH THE THUNDERSTORMS WILL GRADUALLY
  DIMINISH EARLY TONIGHT...A SECOND ROUND OF THUNDERTORMS IS EXPECTED
  LATE TONIGHT AND THURSDAY MORNING. TOTAL RAINFALL AMOUNTS WILL
  AVERAGE 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS.

* A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
  RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLASH FLOODING. IF
  YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS
  REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS.
  KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR
  IF A FLASH FLOOD WARNING IS ISSUED.

$$

DB
3 follow-up statements
000 
WGUS63 KEAX 240329
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1029 PM CDT WED MAY 23 2007

MOZ001-002-011-241130-
/O.CON.KEAX.FF.A.0003.000000T0000Z-070524T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON MO-NODAWAY-HOLT-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
MOUND CITY...OREGON
1029 PM CDT WED MAY 23 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST MISSOURI...INCLUDING THE FOLLOWING 
  AREAS...ATCHISON MO...HOLT AND NODAWAY.

* THROUGH THURSDAY MORNING

* PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT NEAR A
  STATIONARY FRONT EXTENDING FROM NORTHEASTERN KANSAS THROUGH
  SOUTHWESTERN IOWA. AS STORMS FORM AND MOVE OVER THE SAME AREAS
  WHICH PREVIOUSLY RECEIVED SIGNIFICANT RAINFALL WEDNESDAY EVENING
  THE POTENTIAL FOR FLASH FLOODING WILL INCREASE. DOPPLER RADAR
  ESTIMATED OVER HALF AN INCH OF RAIN FELL NORTHWEST OF A MOUND CITY
  TO MARYVILLE LINE...WITH BETWEEN ONE AND TWO INCHES FALLING FROM
  NORTH OF SKIDMORE TO NORTHEAST OF BURLINGTON JUNCTION. AN
  ADDITIONAL ONE HALF TO ONE INCH OF RAIN WITH LOCALLY HIGHER AMOUNTS
  IS POSSIBLE OVERNIGHT.

* A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR 
  HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLASH 
  FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR 
  PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS 
  ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF 
  FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLASH FLOODING. IF
YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS
REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA
RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS
OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

MJ
000 
WGUS63 KEAX 240904
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
404 AM CDT THU MAY 24 2007

MOZ001-002-011-241700-
/O.CON.KEAX.FF.A.0003.000000T0000Z-070524T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON MO-NODAWAY-HOLT-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
MOUND CITY...OREGON
404 AM CDT THU MAY 24 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST MISSOURI...INCLUDING THE FOLLOWING 
  AREAS...ATCHISON MO...HOLT AND NODAWAY.

* UNTIL NOON CDT TODAY

* SHOWERS AND THUNDERSTORMS WERE CONTINUING ALONG AND AHEAD OF A
  STATIONARY FRONT EXTENDING FROM CENTRAL IOWA THROUGH SOUTHERN
  KANSAS. DOPPLER RADAR ESTIMATED BETWEEN A HALF INCH AND ONE AND A
  HALF INCHES OF RAINFALL HAS FALLEN ACROSS THE WATCH AREA SINCE
  WEDNESDAY AFTERNOON. ADDITIONAL STORMS PRODUCING RAINFALL RATES
  AROUND ONE INCH PER HOUR WERE MOVING INTO NORTHWEST MISSOURI EARLY
  THIS MORNING....WITH AN ADDITIONAL ONE HALF TO ONE INCH OF
  ACCUMULATION POSSIBLE THROUGH THE EARLY MORNING HOURS. GREATER
  AMOUNTS ARE ALSO POSSIBLE IN THE HEAVIEST BANDS OF SHOWERS WHICH
  MAY LEAD TO LOCALIZED FLASH FLOODING.

* A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
  RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLASH FLOODING. IF
  YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS
  REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS.
  KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR
  IF A FLASH FLOOD WARNING IS ISSUED.


$$

21
000 
WGUS63 KEAX 241447
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
947 AM CDT THU MAY 24 2007


MOZ001-002-011-241600-
/O.CAN.KEAX.FF.A.0003.000000T0000Z-070524T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON MO-NODAWAY-HOLT-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
MOUND CITY...OREGON
947 AM CDT THU MAY 24 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTHWEST MISSOURI HAS
BEEN CANCELLED. THE HEAVY RAINFALL HAS MOVED EAST OUT OF THE AREA.
ALTHOUGH THE RAIN HAS DIMINISHED SIGNIFICANTLY...THE HEAVY RAINFALL WILL
CAUSE FLOODING OF THE TARKIO AND NODAWAY RIVERS. 

$$

DB

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at May 23, 3:15 PM CDT, 1 hour earlier.

Area forecast discussion, May 23, 3:15 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
315 PM CDT WED MAY 23 2007

.DISCUSSION...
THREAT OF CONVECTION CONTINUES TO BE THE PRIMARY FOCUS FOR
DISCUSSION. SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP ALONG A
STATIONARY FRONT FROM SOUTH CENTRAL KANSAS TO SOUTHEASTERN NEBRASKA.
MODEST UNIDIRECTIONAL SFC-6KM SHEAR OF 25 KTS ALONG WITH 1500-2000
J/KG OF CAPE WAS CONTINUING TO SUPPORT MARGINAL SEVERE THUNDERSTORMS
WITHIN THIS ZONE. IN ADDITION...LAPSE RATES ON THE 18Z TOP SOUNDING
FROM H7-H5 WERE AROUND 7 DEGC/KM. LATEST NAM SUGGEST THAT LAPSE
RATES WILL BECOME LESS FAVORABLE THIS EVENING NR THE PERIPHERY OF
THE STATIONARY BOUNDARY WITH SBCAPES FALLING TO AROUND 1000 J/KG BY
LATE EVENING. REGARDLESS...STILL EXPECT ISOLATED SEVERE
THUNDERSTORMS FOR EXTREME NWRN MO THIS EVENING.

NEXT CONCERN IS THE UPPER SHORTWAVE APPROACHING THE FOUR CORNERS.
THE BOUNDARY IN CNTRL KS WILL HOLD STATIONARY THROUGH EARLY
TNGT...AS SHORTWAVE APPROACHES...WITH THE CONVECTIVE COMPLEX NOT
MAKING ANY SIGNIFICANT EAST PROGRESS UNTIL THE SHORTWAVE MOVES
NORTHEAST INTO KS/NEB TOWARD DAYBREAK. THE NAM IS ABOUT 6 HOURS
SLOWER THAN THE GFS WITH THE FRONTAL BOUNDARY MOVING INTO WRN MO
THURSDAY MORNING. THE GFS HAS SUPPORT FROM THE ECMWF AND AND
CANADIAN WITH THE NAM SUPPORTED BY THE UKMET. PREFER A COMPROMISE AT
THIS POINT AS THE COLD POOL ASSOCIATED WITH THE CONVECTIVE COMPLEX WILL
LIKELY AID IN THE EWD PROGRESS OF THE FRONT.

GIVEN THE ABOVE...EXPECT THE CONVECTION TO SLOWLY DIMINISH IN
INTENSITY ACROSS EXTREME NW MO THIS EVENING...WITH THE CNTRL KS
CONVECTIVE COMPLEX TO PROGRESS TO THE KS/MO BY AROUND DAYBREAK. BY
THURSDAY DAYBREAK...MUCAPES ARE ONLY AROUND 500 J/KG WITH 30-40KTS
OF MAINLY UNIDIRECTIONAL SHEAR. DO NOT EXPECT SEVERE THUNDERSTORMS
VERY LATE TONIGHT OR THURSDAY MORNING...BUT A FEW STORMS MAY PRODUCE
SMALL HAIL AND STRONG WIND GUSTS. IN ADDITION...A 40KT LLJ WILL
CONTINUE TO FEED COPIOUS MOISTURE INTO THE CWA THROUGH THURSDAY
MORNING WITH PRECIPITABLE WATER VALUES AROUND 1.5 INCHES. TOTAL
RAINFALL AMOUNTS THROUGH THURSDAY MORNING WILL AVERAGE AROUND ONE
HALF TO ONE INCH WITH LOCALLY HIGHER AMOUNTS. GIVEN THE DRY
CONDITIONS WITH HIGH FFG AND HEADWATER GUIDANCE VALUES...DO NOT PLAN
ANY FLOOD HEADLINES. THE ONLY SPOT THEY MAY NEED TO BE MONITORED IS
THE EXTREME NWRN CORNER WHERE THE RAINFALL MAY BE THE HEAVIEST.

THE DECAYING MCS WILL MOVE ACROSS THE CWA THURSDAY MORNING AND EARLY
AFTN. THE FRONT MAY TRIGGER ADDITIONAL THUNDERSTORMS ACROSS THE ERN
CWA THURSDAY AFTN...BUT SIGNIFICANT THUNDERSTORMS ARE QUESTIONABLE
AS CLOUD COVER AND RAIN WILL LIKELY MAKE IT DIFFICULT FOR
SIGNIFICANT DESTABILIZATION.

THE FRONT WILL STALL NEAR THE ARK BDR THURSDAY NIGHT AND FRIDAY.
WILL HOLD A SMALL CHC OF THUNDERSTORMS FOR THE EXTREME SRN CWA DUE
TO THE PROXIMITY OF THE FRONT.

DB

EXTENDED (SATURDAY THROUGH WEDNESDAY)...

FOR THE MEDIUM RANGE PORTIONS OF THE FORECAST...MAIN CONCERNS ARE WITH
PRECIPITATION CHANCES THROUGH THE MIDDLE OF NEXT WEEK.  AS MENTIONED
IN EARLIER DISCUSSIONS...STALLED BOUNDARY ACROSS ARKANSAS WILL
SLOWLY LIFT BACK NORTHWARD ON SATURDAY MORNING. AT THE SAME
TIME...QUICK MOVING SHORTWAVE NEAR THE CANADIAN BORDER WILL SLIDE
EASTWARD...DROPPING A COLD FRONT INTO THE CWA ON SATURDAY.  WHILE
MODEL GUIDANCE HAS BEEN IN AGREEMENT ON THE MAIN UPR-LVL
FEATURES...DIFFERENCES REMAIN ON HOW FAST THE SFC FRONT WILL DROP
THROUGH THE REGION.  AT THIS TIME FEEL THE 12Z/23 GFS IS MUCH TOO
FAST WITH THE FRONTAL PASSAGE...SO PREFER A SLIGHTLY SLOWER MOVEMENT
AS NOTED BY THE 12Z/23 WRF/GEM/UKMET.  AS A RESULT...WILL LEAVE HIGH
CHANCE POPS FOR SAT/SAT NIGHT...AS THE BEST DYNAMICAL FORCING WILL
REMAIN WELL TO THE NORTH ACROSS ND/MN.  WILL LINGER PRECIP CHANCES
INTO SUNDAY...AS MUCH UNCERTAINTY EXISTS ON HOW FAR SOUTH THE FRONT
WILL BE DRIVEN BY ITS ATTENDANT CONVECTION.

AFTER SUNDAY THE MEDIUM RANGE PATTERN BECOMES VERY MESSY.  THE
GFS IS HINTING THAT THE CENTRAL PORTIONS OF THE CONUS WILL
MOVE INTO A VERY PROGRESSIVE ZONAL FLOW PATTERN FOR MONDAY AND
TUESDAY.  WITH THE POTENTIAL FOR A SURFACE BOUNDARY LINGERING
SOMEWHERE IN THE MIDWEST...IF THIS TYPE OF SHORT TERM PATTERN HOLDS
TRUE...IT WILL BE VERY DIFFICULT TO PINPOINT SPECIFIC RAIN CHANCES
AS CONVECTION WILL LIKELY SHIFT THE SFC BOUNDARY NORTH OR SOUTH EACH
DAY. ON THE OTHER HAND THE 00Z ECMWF AND 12Z GEM SHOW A MORE POTENT
SHORTWAVE TROUGH DIPPING INTO THE CONUS FROM THE PAC
NORTHWEST...THIS TYPE OF PATTERN WILL LIKELY LEAD TO MOSTLY DRY
CONDITIONS MONDAY AND TUESDAY...WITH THE NEXT CHANCE OF RAIN ON
WEDNESDAY.  FOR NOW...WILL USE A BLEND OF THE ECMWF/GFS UNTIL MODELS
GET A BETTER HOLD OF THE CURRENT PATTERN...KEEPING SILENT SLIGHT
CHANCE POPS MON/TUES AS MID-LVL RIDGING PREVAILS.

WITH THIS SECOND SOLUTION IN MIND...TEMPERATURES WILL BE QUITE A BIT
WARMER FOR MEMORIAL DAY AND TUESDAY...WITH READINGS IN THE LOW TO
MIDDLE 80S POSSIBLE AREAWIDE.

DUX

&&

.AVIATION...

THUNDERSTORMS WILL REMAIN NW OF THE TERMINALS MUCH OF THE NIGHT. THE
CONVECTIVE COMPLEX WILL ARRIVE IN THE STJ-MKC CORRIDOR BETWEEN 11
AND 15Z WITH SEVERAL HOURS OF RAIN WITH PSBL EMBEDDED THUNDERSTORM
THROUGH AT LEAST 18Z. MVFR TO BRIEFLY IFR CIGS AND VSBYS WILL BE
ASSOCIATED WITH THE CONVECTION. AN MVFR TO IFR STRATUS DECK MAY
DEVELOP WITH THE AREA OF RAIN BY THE LATE MORNING HOURS.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.
Hazardous weather outlook, May 23, 1:00 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT WED MAY 23 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-241100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT WED MAY 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK STATIONARY FRONT WAS LOCATED ACROSS SOUTHEASTERN NEBRASKA
EARLY THIS AFTERNOON. THIS FRONT MAY TRIGGER SCATTERED THUNDERSTORMS
ACROSS EXTREME NORTHWEST MISSOURI THIS AFTERNOON AND THIS EVENING.
THE THUNDERSTORMS ARE EXPECTED TO BE NORTHWEST OF A LINE FROM MOUND
CITY MISSOURI TO MARYVILLE. ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT.

A COMPLEX OF THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN CENTRAL
KANSAS ALONG A STATIONARY FRONT. THE AREA OF THUNDERSTORMS WILL MOVE
SLOWLY EAST THROUGH THE NIGHT...REACHING THE KANSAS AND MISSOURI
STATE LINE BY AROUND DAYBREAK. ALTHOUGH SEVERE THUNDERSTORMS ARE
EXPECTED TO OUR WEST OVERNIGHT...INSTABILITY WILL DIMINISH ACROSS
THE WESTERN PORTION OF THE OUTLOOK AREA BY SUNRISE. AS A
RESULT...THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE WHEN THEY
REACH THE KANSAS AND MISSOURI BORDER. HOWEVER...A FEW STORMS MAY
PRODUCE SMALL HAIL...WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED TO MOVE EAST ACROSS THE OUTLOOK AREA
THURSDAY MORNING. THE THUNDERSTORMS ARE NOT EXPECTED TO BE
SEVERE...BUT MAY PRODUCE LOCALLY HEAVY RAINFALL.

THE COLD FRONT WILL MOVE INTO CENTRAL MISSOURI THURSDAY AFTERNOON.
IF THE ATMOSPHERE CAN DESTABILIZE SUFFICIENTLY...AN ISOLATED SEVERE
THUNDERSTORM IS POSSIBLE THURSDAY AFTERNOON...EAST OF A LINE FROM
TRENTON TO MARSHALL. THE PRIMARY THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.

A FEW ROUNDS OF THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT THROUGH
MONDAY. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. THE PRIMARY THREATS ARE DAMAGING WINDS
AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS
EVENING...NORTHWEST OF A LINE FROM MOUND CITY MISSOURI TO MARYVILLE.

DB

In the hours before

Special weather statement, May 23, 4:02 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
402 PM CDT WED MAY 23 2007

MOZ001-232130-
ATCHISON-
402 PM CDT WED MAY 23 2007

...SIGNIFICANT WEATHER ALERT FOR ATCHISON COUNTY UNTIL 430 PM CDT...

AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCKPORT...OR 12 MILES WEST OF TARKIO...
MOVING NORTHEAST AT 30 MPH.

THIS STORM WILL BE NEAR...
  8 MILES NORTHWEST OF TARKIO BY 415 PM CDT.

THE TOWNS OF PHELPS CITY...WATSON AND WESTBORO ARE ALSO IN THE PATH
OF THIS STORM.

SMALL HAIL...WINDS AROUND 50 MPH...AND TORRENTIAL RAIN  ARE
EXPECTED WITH THIS STORM.

CUTTER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:13 PM CDTSevere Thunderstorm WarningEAXNodaway47 min
May 23, 6:50 PM CDTSevere Thunderstorm WarningEAXNodaway25 min

Nearby

Flash Flood Watches in Missouri, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.